Juvederm under eyes 2.5 weeks ago. Bruising? Over injection? Edema? Tyndall? (Photo)
Doctor Answers 10
Filler Under Eye
Thank you so much for your question and providing good photos! First off, the HA filler, Juvederm, would not be my first choice of filler for the tear trough/eye area. Juvederm can be random under the eyes, it is a little thicker in consistency than a softer filler such as the new Juvederm Volbella, Belotero, or Restylane. Juvederm is also water loving agent and it will attract water over time and hold it there, giving the puffy and full look. You may have the Tyndall effect, a blueish hue, if the Juvederm was injected too superficially. Since its been over 2 weeks from your injection, you have most likely have healed, so bruising (which is common only a couple days’ post injection) and that initial injection swelling has gone down. This could be lymphatic fluid trapped in the tear trough area which is common after. HA fillers can easily be dissolved with hyaluronidase. Warm compresses and daily massage can help with the movement of the product to disperse it. For future tear trough corrections, I would enquire about Restylane. It is the best for the area and can last for up to 2 years! Good luck!
Juvederm under eyes
It is common to have some swelling post juvederm. Juvederm is not my first choice for Tear Troughs as it is very hydrophilic. You should return to your provider for a follow up- looks like it might need to be dissolved a bit,
Juvederm in tear troughs
Thank you so much for your question and photos. I think a few things are going on here in your tear troughs. First of all, Juvederm would not be my first choice of filler for the tear trough area. Juvederm is perfect for the soft fleshy areas of the lower face. My experience, though, is Juvederm can be unpredictable under the eyes since it is a litlle more substantial than a softer filler, like Volbella, Belotero, or Restylane. And, the Juvederm ia hydrophilic, meaning it attracts water over time. I have seen patients with Juvederm in their tear troughs look great for a few months, then, as the filler starts to metabolize, it breaks down in strange ways leaving the patient less than happy with the results. At 2.5 weeks post-injection, you have most likely healed from the injections, however, you could have lymphatic fluid trapped in the tear trough area, which is common. You may also have a Tyndall effect if the Juvederm was not injected straight down to the level of the bone. Juvederm can easily be dissolved partially or completely with hyaluronidase, if necessary, so don't feel like you are stuck with your tear troughs the way they are. You may also try hot compresses a few times a day for about a week and massage the area gently to get the lymphatic fluid moving from the area. Fortunately, there is an easy fix. Next time, visit your favorite plastic surgeon's office and tell them your concerns. Wishing you all the best on your journey!
You might also like...
Juvederm filler for under eyes causing sweeling after 2 wks ..
Juvederm fillers are very hydrophillic in nature and hence appears more swollen when it is not injected in the correct plane. I believe in partial correction of under eye area with Restylane fillers on the day of injection and avoid Juvederm for this area.
I think you should be reevaluated by your injector, consider dissolving some of this filler with hyalurodinase injection. Seek an expert physicia/surgeon in the future for this procedure.
Best of luck
Juvederm undereye injection results
Sorry to hear about your experience. Juvederm is a great filler, just not for the underlies. I prefer Restylane or Belotero over Juvederm in the undereye area because Juvederm is hydrophilic and results in excessive swelling. In your case, it appears that too much Juvederm was injected, and it was injected too superficially. I would return to your injector to have it reversed with hyaluronidase. Then I would have your tear troughs reinjected by an expert using either Restylane or Belotero.
Bruising and swelling after Juvederm
Most experts prefer to use Restylane, not Juvederm, under the eyes because it is less likely to cause swelling. You may want to have the filler dissolved with injections of hyaluronidase. Make sure to see an expert. I prefer to inject this area using a cannula instead of a needle.
Tear Trough Injections under eyes
It appears from your photo that too much filler was placed and too much in the wrong area. I would return to your treating physician to dissolve the product. Then I would consult with an expert for either Restylane or Belotero under the eyes. Best, Dr. Green
May be filler
What you are seeing at two weeks may be filler that was not evenly placed. It could still be swelling. You might want to give it a few more weeks and if it does not improve, then consider hyaluronidase.
Juvederm to teat trough problems
I'm sorry this has happened to you. This is the obviously poor filler injection and the wrong filler for this area. I will need to be removed with hyaluronidase. Juvederm should not be injected here. Restylane with cannulas is the way I do this injections.
This is a great question that we often get from our patients.
I always tell my patients to not love their filler injections for 2-3 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.